# SDR CA970505011

- Difficulty date: April 22, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Moravn Z242L
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Cotter Pin
- Part number: CSN221724
- Condition: Migrated
- Location: Flap Lever
- Part time: 1,100 hours
- Component: Z14343110000
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) BOTH COTTERPINS FOUND WORN OFF OF FLAP CNTL LEVER ASSY DETENT MECHANISM PIN. SUBSEQUENTLY- WASHERS FELL OFF, AND PIN MIGRATED OUT OF LEVER ABOUT .50 INCH.  DURING PIN MIGRATION, REMNANTS OF THE COTTERPIN LEFT INSIDE-,HOLE CONTACTED, DETENT ROLLER'S BORE STOPPING PIN FROM MOVING ANY FURTHER. IF PIN HAD COME ALL THE WAY OUT WITH FLAPS SELECTED OUT OF FULL RETRACT, FLAP CONTRO L SURFACES WOULD HAVE RETRACTED TO FULL UP.  COTTERPIN HOLE EDGES NOT CHAMFERED, SHARP EDGES COMBINED WITH SOFT MATERIAL OF PINS COULD ACCOUNT FOR ABNORMAL WEAR AND FAILURE:  OTHER FLEET A/C CHECKED AND ONE DETENT MECHANISM PIN FOUND WITH A COTTERPIN MISSING RESULTING IN PIN MIGRATING PARTIALLY OUT.
